Nevada, 2004

Hail in Nevada, August 2, 2004

August 2, 2004 · NWS LKN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 2, 4:14 AM PST, 7 hours 47 minutes earlier.

Area forecast discussion, Aug 2, 4:14 AM PST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
514 AM PDT MON AUG 2 2004

.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM OFF THE WEST COAST WILL
MOVE CLOSER TO NEVADA TODAY...HELPING TO CREATE BREEZY CONDITIONS
ACROSS THE SILVER STATE. SHOWERS AND THUNDERSTORMS WILL BE MOVING
EASTWARD THROUGH THE STATE TODAY AND TONIGHT AS DRY AIR BEGINS TO
MOVE IN FROM THE WEST. BEGINNING TUESDAY...AND LASTING INTO
NEXT WEEKEND...A DRY SOUTHWEST FLOW OF AIR WILL ENVELOP THE GREAT
BASIN.
&&

.DISCUSSION...MONSOON MOISTURE CONTINUES TO OVERSPREAD THE CWA
WITH CONVECTION ONGOING IN SOUTHERN ZONES. EKO RECEIVED 0.19 INCHES
OF PRECIPITATION THROUGH 08Z. EARLY MORNING TS DEVELOPMENT HAS BEEN
MAINLY OVER SOUTHERN EUREKA COUNTY. NOW...SHOWERS AND THUNDERSTORMS
CONTINUE TO DEVELOP OVER NORTHERN NYE COUNTY. STORM MOVEMENT IS
NNE...WITH GRADUAL EASTWARD SHIFT OF INITIATION. MODELS IN GOOD
GENERAL AGREEMENT. MADE SOME MINOR TWEAKS TO FORECAST. COOLED TEMPS A
LITTLE AND REDUCED WIND-SPEEDS OVERALL. PRESS GRADIENT TODAY NOT THAT
IMPRESSIVE EXCEPT OVER HUMBOLDT COUNTY...ALSO DRIEST AREA. SURFACE
PRESS GRADIENT OVER ZONE 30 CONDUCIVE TO STRONG SW FLOW BY AFTERNOON
WITH MODEST DEEPENING OF SFC LOW POSITIONED NEAR OREGON BORDER.
CANCELLED RED FLAG WARNING FOR ALL ZONES EXCEPT FIRE WEATHER ZONE
451. EXPECT LOWEST RH VALUES NEAR 15 PCT...SIGNIFICANT WIND...AND
WIND SHIFT LATE AFTERNOON ACROSS HUMBOLDT COUNTY. MAINLY BREEZY
CONDITIONS WILL PREVAIL ELSEWHERE...HOWEVER ALL REMAINING ZONES HAVE
EXPERIENCED GOOD RH RECOVERY. EXPECT WILL TAKE A GOOD DAY OF DRYING
TO FALL BACK TO 15 PCT RANGE...NOT TODAY. ENOUGH SHOWER ACTIVITY
TODAY TO PREVENT GOOD DRYING. PRESS GRADIENT RELAXES ENOUGH TUESDAY
TO NOT ISSUE FWX WATCH. FROM TUESDAY THROUGH SUNDAY SYNOPTIC RIDGE
OVER SOUTHERN U.S. AND QUASI-STATIONARY UPPER LEVEL LOW OVER NORTHERN
PACIFIC WILL LEND ITSELF TO PERSISTENT DRY SOUTHWEST FLOW FOR ELKO
CWA.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER
ZONE 451 MONDAY 10AM PDT TO 10PM PDT.
&&

WHITWORTH
Hazardous weather outlook, Aug 2, 4:49 AM PST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
549 AM PDT MON AUG 2 2004

NVZ030-031400-
HUMBOLDT COUNTY-
549 AM PDT MON AUG 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA

.DAY ONE...MONDAY AND MONDAY NIGHT

A SMALL RISK FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE MORNING
HOURS ACROSS HUMBOLDT COUNTY...FOLLOWED BY DRY AIR INTRUSION. SURFACE
AND UPPER LEVEL PRESSURE GRADIENTS WILL CONTINUE TO REMAIN STRONG AS
LOW PRESSURE OFF THE CALIFORNIA COAST MOVES EASTWARD INTO NEVADA.
WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40
MPH ACROSS HUMBOLDT COUNTY TODAY AND LAST INTO THE EVENING HOURS. DUE
TO STRONG WINDS AND LOW HUMIDITIES...A RED FLAG WARNING WILL BE IN
EFFECT FOR NORTHERN AND CENTRAL NEVADA FROM 10AM PDT TO 10PM PDT
MONDAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...WWUS85
KLKN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER
LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY
THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY
AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS
EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ013-031>037-031251-
EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
549 AM PDT MON AUG 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEVADA

.DAY ONE...MONDAY AND MONDAY NIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND NORTHEAST
NEVADA TODAY. LOW PRESSURE OFF THE CALIFORNIA COAST WILL MOVE CLOSER
TO NEVADA TODAY AND TONIGHT...HELPING TO KEEP BREEZY CONDITIONS
AROUND THE REGION. WINDS THIS AFTERNOON WILL INCREASE TO 15 TO 25 MPH
WITH GUSTS TO 35 MPH. HOWEVER HUMIDITIES HAVE SHOWN GOOD RECOVERY
AND THE RED FLAG WARNING FOR CENTRAL AND NORTHEAST NEVADA TODAY HAS
BEEN CANCELED. A RED FLAG WARNING WILL BE IN EFFECT FOR NORTHWEST
NEVADA FIRE WEATHER ZONE 451...HUMBOLDT COUNTY...FROM 10AM PDT TO
10PM PDT TODAY. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNORFWLKN...

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SURFACE WINDS WILL WEAKEN TUESDAY AND WEDNESDAY BEFORE ANOTHER UPPER
LEVEL DISTURBANCE APPROACHES CENTRAL NEVADA FROM THE WEST EARLY
THURSDAY. SURFACE WINDS MAY INCREASE ONCE AGAIN THURSDAY AND FRIDAY
AS THIS SYSTEM APPROACHES. OTHERWISE...A DRY WEATHER PATTERN IS
EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

WHITWORTH

The radar

The Salt Lake City radar (KMTX), 149 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Elko

When
August 2, 12:01 PM PST to 12:05 PM PST
Where
Elko County, 15 mi S of Montello
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.050, -114.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430941.